Refractory Tamoxifen-Induced Keratopathy Despite Drug Withdrawal

    loading  Checking for direct PDF access through Ovid

Abstract

Purpose:

To report a case with refractory tamoxifen-induced keratopathy despite drug withdrawal.

Methods:

Case report.

Results:

A 50-year-old woman, diagnosed with bilateral breast cancer underwent mastectomy in 2005. She was treated with tamoxifen citrate from 2005 to 2012. According to her medical history, no corneal abnormalities had been documented during past ophthalmological examinations except low myopia, before initiation of tamoxifen treatment. In 2009, 4 years after start of treatment, she was diagnosed with subepithelium deposits compatible with drug-induced keratopathy. The patient was examined again in 2016, 4 years after withdrawal of the drug with persistent tamoxifen-induced keratopathy.

Conclusions:

Contrary to current literature, it seems that tamoxifen-induced corneal abnormalities may persist for years after drug withdrawal.

Related Topics

    loading  Loading Related Articles